Jump to content
ACN Latitudes Forums

Zoloft and interaction with N-AC or L-Theanine?


Recommended Posts

On the good advice of folks here, I cancelled a bunch of appts. in anticipation of going to Rothman soon (thank you!)

I did keep a psych apt for dd today though, and we really liked him. He actaully READ UP on PANDAS before we saw him, so that was refreshing!

 

Anyway, he was in favor of low and slow dosing like Rothman and gave her an rx for a low dose of Zoloft. Disussed being off St. John's Wort for 48 hours before beginning. He didn't think L-Theanine or N-AC interacted with Zoloft and I just wanted to doublecheck here as I though they may involve serotonin increasing as well. If not,what do N-AC and L-Theanine do???

 

THANKS!!!

Link to post
Share on other sites

I'm no expert in the chemistry involved, but my understanding is that NAC is thought to help modulate glutamate, and glutamate, they think, may be involved in the production of dopamine and serotonin. Our psych told us that the combination of NAC and an SSRI was not problematic so long as you informed the prescribing doctor about your use and dosage of NAC. She's of the opinion that one of the reasons low-dose Zoloft is as effective for our DS as it is is because he also takes NAC.

 

So, is there an added possibility of activation or even serotonin syndrome if you combine the two? I would think so. Inform your doctor, read the papers, share the papers with the doctor, too.

Link to post
Share on other sites

I would also be aware that this could act more like a drug for your child than a supplement. I'm pretty sure we had major melt down when DS missed 3 days in a row. DS had a major depressive/mood liability (crying in closet for hours- I can't even remeber what it was over - but it was so minor - it was like he was 2 years old and having a tantrum only worse. He's 13..so NOT normal) and when I asked my husband (who had been in charge of pills for a day or two, and I realized that I had also been remiss with this one - because I thought of it more like a vitamin than anything) . So while it may take a while to see the positive effects (like an SSRI) it may only take a few days of missing it. And - I'm not even sure I've seen possivte effects from it - I just give him 1200mg/ per day, because the stuff actually looks GOOD for you. Esp antiinflamatory aspects. And good for your liver (as opposed to Advil - antiflamatory bad for you liver...)

 

I don't know this for sure, as usual there are always other factors at play. Has anyone else has any experience with this? After taking NAC for some time then going with out for 3 days or more - did it cause problems?

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...